Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Advice?: Wellbutrin SR + ???

Posted by Carol on March 2, 1999, at 10:34:22

In reply to Re: Advice?: Wellbutrin SR + ???, posted by Patty on March 2, 1999, at 8:54:00

> Mary-Anne,

I'm currently taking 500 mg Wellbutrin SR (200 mg 6AM, 200 mg noon, 100 mg 6 PM). By itself, this was OK, but my Dr. and I added Desryel at bedtime to help me sleep (started at 225 mg, now at 150 mg). About 1 yr later, my stress level got really high at work, and we started with lithium (450 mg Eskalith CR, at bedtime). You'll need to titrate the exact amount of Desyrel and the lithium to get the best effect. I had to cut back on the Desryel because I was having some trouble waking up in the morning, so the 3-way divide on the 150 mg tablet lets you adjust the dose by either 50 mg or 75 mg.

I'm not certain what category Desryel falls in, but too much of it can definitely make you groggy the next day. I don't have any carryover into the next morning with the dose that I'm now taking.

I'm taking both the Desyrel and lithium at night, so that counts as a "single dose". I don't know about taking Wellbutrin at bedtime. Some of the reports here tell about night sweats and sleep disturbances from taking Wellbutrin at bedtime.

I have experienced a little dizziness or a sensation of losing my balance, but that is strictly due to the Wellbutrin. I found this was one of my initial side effects and has continued for the 4+ years I have been taking it. It does become somewhat less annoying over time. There are some reports of older people having that side effect, but supposedly not at my age. (35-40)

I actively monitor my physical and emotional responses as my meds are changed. I've fallen out of the habit recently, as my current cocktail seems to be working well. You need to provide accurate feedback for your Dr. to make certain that you report all the side effects, and whether or not you can tolerate them. My problem has always been somewhat medication-resistant, so the dosages are higher, and everything takes a little longer to start working.

I think I've been on my current combination for 2 1/2 years. I'm clear-headed (most of the time), but the "downs" that get me now are the same ones that "normal" people get. Some skills I've learned are from cognitive therapy, and these help me to cope much better. I've learned to choose WHICH battles to fight, and what I need to stand firm on. This helps to focus my energies into things where I can change things, or for which there is a pay-off.

By the way, I'm employed full-time as a professional scientist for a major chemical company, so I'm definitely not impaired by this combination.

Good Luck





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Carol thread:3319